MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ALTERA; ALTERA SPACER, 10X31, 8-12MM, 8 DEG

GLOBUS MEDICAL, INC. ALTERA; ALTERA SPACER, 10X31, 8-12MM, 8 DEG
Model Number 1124.1111
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was an issue removing an altera spacer during surgery, and it was left in the patient post operatively.This event occurred in japan.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The device was not available for evaluation as it remains in the patient.The implant was not able to be expanded, and then it was disengaged from the inserter assembly.The implant expansion driver was returned for evaluation.The driver was found to fail the functional gage for implant drive nut engagement, however it was found to engage as intended with multiple different implants.The cause of the functional failure was deemed to be due to wear in the driver tip, which may have been caused from normal use or implant expansion while the driver is only partially engaged with the implant expansion nut.If the inserter assembly is subject to any pulling force during expansion, the implant can be disengaged from the driver, causing partial engagement and therefore wear to the driver.It is also possible to become fully disengaged from the implant when using the inserter in this manner, which could potentially explain the failure to expand the implant.No determinations could be made as to the cause of the reported issue.

Brand Name
ALTERA
Common Device Name
ALTERA SPACER, 10X31, 8-12MM, 8 DEG
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18837330
Report Number3004142400-2023-00182
Device Sequence Number7486381
Product Code MAX
UDI-Device Identifier00889095069679
UDI-Public00889095069679
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140411
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1124.1111
Device Lot NumberBAA346CG
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceAsian